Flash Flood, Yavapai
- When
- August 23, 8:45 PM MST to 9:30 PM MST
- Where
- Yavapai County, Rimrock
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.650, -111.733
A car was stuck in an overflowing wash near Beaver Creek School in Rimrock.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 23, 3:00 PM MST, 5 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 300 PM MST TUE AUG 23 2005 .SYNOPSIS...INCREASED MOISTURE WILL BRING SHOWERS AND THUNDERSTORMS TO MOST OF THE AREA THIS AFTERNOON AND EVENING. MOISTURE WILL DECREASE AFTER TODAY...WITH A DECREASING CHANCE FOR SHOWERS AND THUNDERSTORMS FOR THE REMAINDER OF THE WEEK. EXPECT GRADUALLY INCREASING DAYTIME TEMPERATURES THROUGH THE WEEKEND. && .DISCUSSION...MOISTURE OVER NORTHERN AZ FROM A SURGE LAST NIGHT ALONG WITH SHEAR DUE TO A TROUGH ALONG THE AZ/CA BORDER TODAY ARE PRODUCING AN ACTIVE CONVECTIVE DAY ACROSS NORTHERN AZ THIS AFTERNOON. A FEW SEVERE THUNDERSTORMS ALREADY TODAY DUE TO HAIL OVER 3/4 INCH DIAMETER...AND A FEW SMALL STREAM FLOOD ADVISORIES DUE TO SLOW MOVING HEAVY RAIN CELLS. AS THE TROUGH EJECTS NORTHEASTWARD TONIGHT AND WESTERLY FLOW DEVELOPS FOR THE LATTER HALF OF THE WEEK...A GRADUAL DRYING TREND WILL DEVELOP WITH PRECIPITATION BECOMING EXTREMELY ISOLATED BY THURSDAY. COOL NIGHTTIME TEMPERATURES WITH NEAR SEASONAL DAYTIME TEMPERATURES DEVELOPING FOR THURSDAY THROUGH SUNDAY. FOR NEXT WEEK...12Z GFS AND 00Z ENSEMBLES ARE DEVELOPING DEEP TROUGHING ALONG THE WEST COAST WHICH WILL TRY TO CONTINUE A DRY WESTERLY FLOW INTO THE CWA. TO THE EAST...LOW LEVEL SOUTHERLY FLOW IS FORECAST TO PUSH NORTHWARD IN GENERAL DIRECTION OF THE AZ/NM BORDER. AS A COMPROMISE BETWEEN THESE TWO CONTRASTING FEATURES...HAVE OPTED FOR LOW-GRADE MONSOON POPS IN SOUTHEASTERN ZONES...AND DRY TO THE NORTH AND WEST. && .AVIATION...FOR THE 00Z PACKAGE...LOOK FOR SCATTERED EVENING THUNDERSTORMS...MAINLY NORTH AND EAST OF THE MOGOLLON RIM. THE AIR MASS WILL REMAIN MOIST AND UNSTABLE TOMORROW WITH SCATTERED CONVECTION DEVELOPING DURING THE AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && DJO/DF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST TUE AUG 23 2005 AZZ004>018-037>040-240700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST TUE AUG 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY NUMEROUS THUNDERSTORMS AREA EXPECTED TO DEVELOP BY MIDDAY NEAR THE MOGOLLON RIM AND WHITE MOUNTAINS...WHILE MORE ISOLATED CONVECTION IS EXPECTED NEAR THE UTAH BORDER ALTHOUGH SOME OF THE STRONGEST STORMS MAY BE IN THIS AREA. HEAVY PRECIPITATION IS THE GREATEST THREAT TODAY OVER AND NORTHEAST OF THE MOGOLLON RIM AND WHITE MOUNTAINS...WHILE HAIL UP TO 1 INCH DIAMETER IS POSSIBLE FROM ISOLATED STORMS ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DRY WESTERLY FLOW WILL BRING A DECREASING CHANCE OF THUNDERSTORMS ACROSS THE AREA THROUGH THE LATTER HALF OF THE WEEK...WITH NEARLY DRY CONDITIONS EXPECTED BY THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
603 PM MST TUE AUG 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 10 NE PRESCOTT 34.68N 112.32W
08/23/2005 0.88 INCH YAVAPAI AZ UNKNOWN
&&The national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
A car was stuck in an overflowing wash near Beaver Creek School in Rimrock.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471224.